Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 147, NWS Charleston, SC

June 17, 2008Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 17, 2008, 7:27 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 48 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2008, 7:27 PM EDT (23:27 UTC)
Expired
Jun 17, 2008, 8:15 PM EDT
In force
48 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 120 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 7:45 PM EDTHAIL 0.25West Ashley, SC
Jun 17, 7:45 PM EDTHAIL 0.5Johns Island, SCALSO REPORTS A FEW 3 INCH TREE LIMBS DOWN.
Jun 17, 7:49 PM EDTTSTM WND DMG4 Ssw Charleston, SCA 3 FOOT DIAMETER TREE WAS KNOCKED DOWN BY STRONG WINDS AT 1056 ARUBA CIRCLE IN JAMES ISLAND...SOUTH CAROLINA.
Jun 17, 7:54 PM EDTTSTM WND DMG3 S Charleston, SCA TRAINED WEATHER SPOTTER REPORTED A COUPLE LARGE TREE BRANCHES 8 INCHES IN DIAMTER WERE KNOCKED DOWN BY STRONG WINDS NEAR THE INTERSECTION OF HARBORVIEW ROAD AND QUAIL DRIVE ON JAMES ISLAND.
Jun 17, 7:54 PM EDTHAIL 0.88James Island, SCNICKEL SIZE HAIL WAS REPORTED BY A TRAINED WEATHER SPOTTER IN JAMES ISLAND...SOUTH CAROLINA.
Jun 17, 7:58 PM EDTTSTM WND DMG1 N Folly Beach, SCA PORTION OF THE ROOF WAS TORN OFF OF THE MARSHVIEW VILLAS ON MARINERS CAY DRIVE NEAR FOLLY BEACH. SEVERAL VEHICLES IN THE PARKING LOT HAD TO BE TOWED AWAY DUE TO DAMAGE FROM THE DEBRIS. THE SCREEN OF A PORCH WAS ALSO REMOVED. THE SAME STORM KNOCKED DOWN A LIG

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.5 hours before the alert went out and 318 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1158 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 172327
SVRCHS
SCC015-019-035-180015-
/O.NEW.KCHS.SV.W.0147.080617T2327Z-080618T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
727 PM EDT TUE JUN 17 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 815 PM EDT

* AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM MCCLELLANVILLE TO HOLLYWOOD...
  OR ALONG A LINE EXTENDING FROM MCCLELLANVILLE TO 18 MILES WEST OF
  CHARLESTON...MOVING SOUTHEAST AT 23 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  CAINHOY...WANDO...
  MEGGETT...DANIEL ISLAND...
  YONGES ISLAND...WEST ASHLEY...
  JOHNS ISLAND...
  CENTENARY...WADMALAW ISLAND...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3279 8039 3325 7950 3311 7927 3299 7936
      3298 7950 3301 7955 3299 7958 3298 7958
      3299 7953 3295 7956 3295 7960 3291 7956
      3279 7973 3275 7986 3265 7991 3263 7999
      3260 8000 3257 8015 3253 8017 3253 8025
TIME...MOT...LOC 2327Z 313DEG 20KT 3312 7939 3275 8023

$$
4 follow-up statements
000 
WWUS52 KCHS 172332
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
732 PM EDT TUE JUN 17 2008

SCC015-019-035-180015-
/O.CON.KCHS.SV.W.0147.000000T0000Z-080618T0015Z/
BERKELEY SC-DORCHESTER SC-CHARLESTON SC-
732 PM EDT TUE JUN 17 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR CHARLESTON...SOUTHEASTERN DORCHESTER AND SOUTHEASTERN BERKELEY
COUNTIES...

AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CENTENARY TO HOLLYWOOD...OR
ALONG A LINE EXTENDING FROM MCCLELLANVILLE TO 16 MILES WEST OF
CHARLESTON...MOVING SOUTHEAST AT 23 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS
RUN...AWENDAW...CAINHOY...CHARLESTON...CHARLESTON AIRPORT...DANIEL
ISLAND...FOLLY BEACH...HANAHAN...HOLLYWOOD...JAMES ISLAND...JOHNS
ISLAND...KIAWAH ISLAND...MCCLELLANVILLE...MEGGETT...MOUNT PLEASANT...
NORTH CHARLESTON...RAVENEL...ROCKVILLE...SEABROOK ISLAND...
SHADOWMOSS...SULLIVANS ISLAND...WADMALAW ISLAND...WANDO...WEST
ASHLEY...YONGES ISLAND...ISLE OF PALMS AND CENTENARY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3279 8039 3325 7950 3311 7927 3299 7936
      3298 7950 3301 7955 3299 7958 3298 7958
      3299 7953 3295 7956 3295 7960 3291 7956
      3279 7973 3275 7986 3265 7991 3263 7999
      3260 8000 3257 8015 3253 8017 3253 8025
TIME...MOT...LOC 2332Z 313DEG 20KT 3310 7937 3273 8021

$$
000 
WWUS52 KCHS 172350
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
750 PM EDT TUE JUN 17 2008

SCC015-019-035-180015-
/O.CON.KCHS.SV.W.0147.000000T0000Z-080618T0015Z/
BERKELEY SC-DORCHESTER SC-CHARLESTON SC-
750 PM EDT TUE JUN 17 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR CHARLESTON...EXTREME SOUTHEASTERN DORCHESTER AND SOUTH CENTRAL
BERKELEY COUNTIES...

AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CENTENARY TO WADMALAW
ISLAND...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF
MCCLELLANVILLE TO 14 MILES SOUTHWEST OF CHARLESTON...MOVING SOUTHEAST
AT 23 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS
RUN...AWENDAW...CAINHOY...CHARLESTON...CHARLESTON AIRPORT...DANIEL
ISLAND...FOLLY BEACH...HANAHAN...HOLLYWOOD...JAMES ISLAND...JOHNS
ISLAND...KIAWAH ISLAND...MCCLELLANVILLE...MEGGETT...MOUNT PLEASANT...
NORTH CHARLESTON...RAVENEL...ROCKVILLE...SEABROOK ISLAND...
SHADOWMOSS...SULLIVANS ISLAND...WADMALAW ISLAND...WANDO...WEST
ASHLEY...YONGES ISLAND...ISLE OF PALMS AND CENTENARY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3279 8039 3317 7936 3311 7927 3307 7933
      3299 7936 3298 7950 3301 7955 3298 7958
      3299 7953 3295 7956 3295 7960 3291 7956
      3285 7968 3279 7973 3275 7986 3265 7991
      3257 8015 3253 8017 3253 8025
TIME...MOT...LOC 2350Z 313DEG 20KT 3303 7928 3266 8012

$$
000 
WWUS52 KCHS 180005
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
804 PM EDT TUE JUN 17 2008

SCC015-019-035-180015-
/O.CON.KCHS.SV.W.0147.000000T0000Z-080618T0015Z/
BERKELEY SC-DORCHESTER SC-CHARLESTON SC-
804 PM EDT TUE JUN 17 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR EASTERN CHARLESTON...EXTREME SOUTHEASTERN DORCHESTER AND SOUTH
CENTRAL BERKELEY COUNTIES...

AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM DEWEES ISLAND TO KIAWAH
ISLAND...OR ALONG A LINE EXTENDING FROM 16 MILES EAST OF CHARLESTON
TO 14 MILES SOUTHWEST OF CHARLESTON...MOVING SOUTHEAST AT 23 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CAINHOY...
CHARLESTON...CHARLESTON AIRPORT...DANIEL ISLAND...FOLLY BEACH...
HANAHAN...JAMES ISLAND...JOHNS ISLAND...KIAWAH ISLAND...MOUNT
PLEASANT...NORTH CHARLESTON...SHADOWMOSS...SULLIVANS ISLAND...
WANDO...WEST ASHLEY AND ISLE OF PALMS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3257 8015 3288 8013 3303 7973 3291 7964
      3279 7973 3275 7986 3265 7991 3263 7999
      3262 8000
TIME...MOT...LOC 0004Z 313DEG 20KT 3286 7967 3260 8004

$$
000 
WWUS52 KCHS 180012
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
811 PM EDT TUE JUN 17 2008

SCC015-019-035-180021-
/O.EXP.KCHS.SV.W.0147.000000T0000Z-080618T0015Z/
BERKELEY SC-DORCHESTER SC-CHARLESTON SC-
811 PM EDT TUE JUN 17 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHARLESTON...EXTREME
SOUTHEASTERN DORCHESTER AND SOUTH CENTRAL BERKELEY COUNTIES WILL
EXPIRE AT 815 PM EDT...

AT 807 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR 
THE LATEST WEATHER INFORMATION. 

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3257 8015 3288 8013 3303 7973 3291 7964
      3279 7973 3275 7986 3265 7991 3263 7999
      3262 8000
TIME...MOT...LOC 0011Z 313DEG 20KT 3283 7964 3257 8001

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:22 PM EDT, 4 hours 5 minutes earlier.

Area forecast discussion, Jun 17, 3:22 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
322 PM EDT TUE JUN 17 2008

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NW THIS EVENING AND PUSH
THROUGH THE REGION TONIGHT...FOLLOWED BY HIGH PRES BUILDING BACK
INTO THE AREA THROUGH LATE WEEK. A STORM SYSTEM WILL PUSH THROUGH
SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA OVER THE
WEEKEND...WITH HIGH PRES THEN EXPECTED TO RETURN BY EARLY NEXT
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE 18Z SURFACE MAP SHOWS A SURFACE COLD FRONT STRETCHING FROM THE
MID-ATLANTIC SW THROUGH CENTRAL NC/SC/GA. DEWPOINTS ARE IN THE
40/50S BEHIND THE FRONT WHILE AHEAD OF THE FRONT THEY ARE IN THE
50S/60S...HIGHEST ALONG THE COAST. SO FAR TSTMS HAVE YET TO
DEVELOP...EXCEPT ALONG THE NC OUTER BANKS AND BACK ACROSS CENTRAL
AL IN A POCKET OF GREATER INSTABILITY.

THE AFOREMENTIONED COLD FRONT IS EXPECTED TO CONTINUE TO PUSH S
AND E THIS AFTN AND EVE...CLEARING THE COAST AROUND MIDNIGHT...OR
SHORTLY THEREAFTER. A FAIRLY UNSTABLE AIR MASS WILL BE FOUND ALONG
THE COAST ALONG THE SEA BREEZE...ALTHOUGH THE DECENT OFFSHORE FLOW
WILL PREVENT THIS FEATURE FROM SWEEPING INLAND. THUS...IT APPEARS
THE TSTM CHANCES WILL BE LIMITED. HOWEVER...WILL ALSO BE WATCHING
FOR THE POTENTIAL OF SOME ACTIVITY DEVELOPING ALONG THE FRONT
WHICH WILL THEN PUSH S AND E INTO THE AREA. THE BEST CHANCE OF
SEVERE TSTMS WILL LIKELY BE ALONG THE SEA BREEZE ACROSS SC AS ANY
ACTIVITY MOVING IN FROM THE N AND W WILL LIKELY BE CLOSER TO
SUNSET. CERTAINLY ANY TSTMS THAT DO DEVELOP WILL POSE HAZARDS
SUCH AS LARGE HAIL AND DAMAGING WIND GUSTS. 20-30 POPS LOOK
REASONABLE THIS EVE...HIGHEST MAINLY N OF INTERSTATE 16 IN GA.

CLEARING SKIES AND COOLING TEMPS ARE EXPECTED BEHIND THE COLD
FRONT.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
DRY CONDITIONS EXPECTED WED/WED NIGHT WITH SURFACE HIGH PRESSURE
IN CONTROL DESPITE DECENT SHORTWAVE ENERGY RIDING BY TO THE N ON
THE BASE OF THE UPPER TROUGH. NORTHERLY FLOW WILL PUSH MUCH DRIER
AIR INTO THE REGION YIELDING COMFORTABLE HUMIDITIES. HIGHS WILL BE
NEAR NORMAL WED BUT END UP WELL BELOW NORMAL BY THU MORNING WITH
SOME UPPER 50S EVEN POSSIBLE WELL INLAND.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
THURSDAY THROUGH FRIDAY...
LOW PRESSURE OVER THE EASTERN USA WILL SHIFT SLOWLY EAST OVER
ATLANTIC AS HIGH PRESSURE BUILDS INTO THE OHIO VALLEY ON THURSDAY.
THIS WILL TEMPORARILY ALLOW A WEAK DOWNSLOPING WIND TO DEVELOP...THUS
AIDING IN MOSTLY SUNNY SKIES THURSDAY AFTERNOON. DESPITE A COOLER
NORTHWEST FLOW AT THE SFC...STRONG SFC HEATING WILL ALLOW HIGH TEMPS
TO REACH THE LOWER 90S OVER MANY PORTIONS OF SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA. CONDITIONS ARE EXPECTED TO
REMAIN DRY ON THURSDAY.

HIGH PRESSURE WILL QUICKLY WEAKEN ON FRIDAY AS A SYSTEM OF LOW
PRESSURE DEVELOPS OVER THE CENTRAL US AND SHIFTS EAST TOWARDS THE
SOUTHEAST. UPPER LVL WIND PATTERNS SUGGEST SLIGHT DIGGING OF AN
UPPER LVL LOW OVER THE NORTHEAST ON FRIDAY. AS THIS UPPER LVL LOW
STRENGTHENS...SEVERAL EMBEDDED SHORTWAVES WILL PASS ALONG THE
SOUTHERN PERIPHERY OF THE UPPER LVL LOW AND BEGIN TO INCREASE CLOUD
COVER OVER THE REGION FRIDAY AFTERNOON. CONDITIONS WILL MOISTEN
THROUGHOUT THE AFTERNOON AS A WEAK SFC LOW SHIFTS CLOSER TO THE
CAROLINAS IN THE EVENING. HIGH TEMPS ARE EXPECTED TO BE IN THE UPPER
80S.

SATURDAY THROUGH MONDAY...
THE BEST CHANCE OF PRECIP WILL OCCUR OVER THE WEEKEND AS A SFC LOW
DEEPENS NEAR THE ATLANTIC COAST AND AN H5 SHORTWAVE PUSHES THROUGH
THE CAROLINAS. SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN
POSSIBLE AS THIS SYSTEM SLOWS AND STALLS WHILE CONTINUING TO FEED
OFF A WARM AND UNSTABLE AIRMASS OVER THE GULF STREAM. HIGH TEMPS ARE
EXPECTED TO REACH THE UPPER 80S AND LOWER 90S. SCATTERED SHOWERS AND
THUNDERSTORMS ARE PROBABLE FOR MOST OF SATURDAY AND SUNDAY. AS THE
SFC LOW SLOWLY PUSHES OFFSHORE...SHOWERS AND THUNDERSTORMS WILL BE
LIMITED TO THE COASTAL COUNTIES OF SC AND GA. WEAK HIGH PRESSURE IS
THEN EXPECTED TO SHIFT INTO THE AREA BY MID NEXT WEEK.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
CONDITIONS ARE EXPECTED TO REMAIN VFR THROUGH THE NEXT 24 HOUR TAF
PERIOD AT KCHS AND KSAV. HAVE INCLUDED CB AT BOTH TERMINALS THIS
AFTERNOON/EVENING AHEAD OF AN APPROACHING COLD FRONT. STILL COULD
SEE INTENSE CONVECTION DEVELOP ALONG THE COAST LATER THIS
AFTN/EVE...ESPECIALLY NEAR THE SEA BREEZE AROUND KCHS. EXPECT STRONGER
WINDS IN/NEAR ANY THUNDERSTORMS WITH INVERTED-V SOUNDING PROFILES.
SURFACE WINDS WILL THEN BECOME NORTH/NORTH NORTHEAST IN THE WAKE OF
THE COLD FRONT BY SUNRISE WEDNESDAY MORNING.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS EXPECTED TO PREVAIL
THROUGH THE PERIOD.

&&

.MARINE...
EXPECT WINDS TO BE ON THE INCREASE LATE THIS AFTN AND INTO THIS
EVE AHEAD OF AN APPROACHING COLD FRONT. AFTER A BRIEF LULL AS THE
FRONT PUSHES OFFSHORE AROUND MIDNIGHT...EXPECT WINDS TO INCREASE AGAIN
INTO THE FIRST HALF OF WED MORNING AS THE PRESSURE GRADIENT
TIGHTENS. THE BEST OPPORTUNITY FOR SCA CONDITIONS APPEARS TO BE OVER
GA WATERS BEYOND 15-20 NM OFFSHORE AND HAVE LEFT THE SMALL CRAFT
ADVISORY /SCA/ FOR AMZ374 PRETTY MUCH AS IS. HOWEVER...WILL
MONITOR FOR SHORT-TERM SCA/S FOR THE OTHER ZONES AS
WELL...ESPECIALLY CHS HARBOR. SEAS WILL LIKELY REMAIN AOB 5
FT...HIGHEST WED MORNING OVER THE GA WATERS BEYOND 30 NM OUT.

PRETTY DECENT NORTHEAST SURGE EXPECTED THROUGH THE MORNING HOURS
WEDNESDAY AS THE COLD FRONT CONTINUES TO PUSH SOUTH OF THE REGION.
CONDITIONS WILL IMPROVE QUICKLY WEDNESDAY AFTERNOON AS THE
PRESSURE GRADIENT WEAKENS AND HIGH PRESSURE BEGINS TO BUILD BACK
INTO THE AREA.

THURSDAY THROUGH SUNDAY...CONDITIONS WILL REMAIN WELL BELOW SCA
CRITERIA THROUGH FRIDAY AS WEAK HIGH PRESSURE SETTLES OVER THE
WATERS. SOUTHWEST WINDS 5 TO 10 KNOTS WILL OCCUR OVER MOST WATERS
WITH AN INCREASE UP TO 15 KNOTS ALONG THE SC AND GA COASTS AS A
SEABREEZE DEVELOPS THURS AND FRI AFTERNOONS. WAVES WILL REMAIN
WELL BELOW SCA WITH WAVE HEIGHTS 2 FT OR LESS.

WINDS AND SEAS WILL INCREASE THROUGH THE WEEKEND AS A SFC LOW
DEVELOPS AND BEGINS TO DEEPEN ALONG THE SC AND GA COASTLINE. AS THE
LOW DEVELOPS...A STRONG PRESSURE GRADIENT IS LIKELY TO FORM OVER THE
WATERS. A SOUTHERLY FLOW IS ANTICIPATED AS THIS LOW CONTINUES TO
DEVELOP SATURDAY MORNING. SCA CONDITIONS ARE POSSIBLE WITH THE
PASSING OF THIS SYSTEM SATURDAY EVENING/NIGHT MAINLY FOR WINDS IF
THE SYSTEM STRENGTHENS MORE THAN ANTICIPATED. CAA ALOFT WILL BE
LIMITED HOWEVER...AS WINDS THROUGH THE MID LVLS QUICKLY SHIFT TO A
WARM WEST SOUTHWEST FLOW. SFC WINDS AROUND 20 KNOTS ARE ANTICIPATED
OVER THE SC AND GA WATERS WITH THIS SYSTEM. WAVES OF 2 TO 3 FEET IN
WATERS WITHIN 20 MILES OF THE COAST AND 3 TO 4 FEET IN THE OUTER GA
WATERS ARE ANTICIPATED AS THIS SYSTEM SHIFTS NORTHEAST.

CONDITIONS WILL THEN IMPROVE AND REMAIN WELL BELOW SCA CRITERIA INTO
EARLY NEXT WEEK AS WEAK HIGH PRESSURE BEGINS TO SETTLE OVER THE
WATERS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 6 AM EDT
     WEDNESDAY FOR AMZ374.

&&

RJB/DPB/JHP
Hazardous weather outlook, Jun 17, 4:42 AM EDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
442 AM EDT TUE JUN 17 2008

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-180900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
442 AM EDT TUE JUN 17 2008

...A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS
AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH THE REGION FROM
THE NORTHWEST THIS AFTERNOON AND PUSH SOUTHWARD THROUGH THE AREA
TONIGHT. THE COLD FRONT PLOWING INTO A HOT AND MODERATELY UNSTABLE
AIRMASS ALONG WITH THE SEA BREEZE DEVELOPING THIS AFTERNOON...MAY
RESULT IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS BY MID TO
LATE AFTERNOON...SOME OF WHICH MAY BECOME SEVERE.

THE POTENTIAL FOR SEVERE WEATHER IS EXPECTED TO INITIATE BETWEEN
3 PM TO 5 PM...THEN DIMINISH AFTER MIDNIGHT AS THE COLD FRONT PUSHES
SOUTH OF THE AREA. LARGE HAIL AND DAMAGING WINDS APPEAR TO BE THE
MAIN HAZARDS FROM ANY SEVERE THUNDERSTORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 17, 4:54 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
454 PM EDT TUE JUN 17 2008

GAZ087-088-172145-
JENKINS-SCREVEN-
454 PM EDT TUE JUN 17 2008

...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY AND SCREVEN COUNTY
THROUGH 545 PM EDT...

AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHEAST OF
PERKINS...OR ABOUT 11 MILES SOUTHEAST OF WAYNESBORO...MOVING EAST AT
30 MPH.

AREAS IN AND AROUND ALTMAN...HILLTONIA...MILLHAVEN...PERKINS AND
SYLVANIA WILL BE IMPACTED THROUGH 545 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

33
Special weather statement, Jun 17, 5:25 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
525 PM EDT TUE JUN 17 2008

SCZ040-042-043-172215-
ALLENDALE-HAMPTON-INLAND COLLETON-
525 PM EDT TUE JUN 17 2008

...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY...HAMPTON COUNTY
AND COLLETON COUNTY THROUGH 615 PM EDT...

AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR ULMER...OR ABOUT
7 MILES NORTHEAST OF ALLENDALE...MOVING SOUTHEAST AT 26 MPH.

AREAS IN AND AROUND ASHTON...COLLETON...CROCKETVILLE...LODGE...
MILEY...SEIGLING...SYCAMORE AND ULMER WILL BE IMPACTED THROUGH 615 PM
EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

33
Special weather statement, Jun 17, 6:50 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
650 PM EDT TUE JUN 17 2008

GAZ087-088-SCZ040-172315-
ALLENDALE-JENKINS-SCREVEN-
650 PM EDT TUE JUN 17 2008

...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY...SCREVEN COUNTY
AND ALLENDALE COUNTY THROUGH 715 PM EDT...

AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MILLHAVEN TO THOMASBORO...OR ALONG A LINE EXTENDING
FROM 12 MILES NORTH OF SYLVANIA TO 9 MILES SOUTHEAST OF MILLEN...
MOVING SOUTHEAST AT 28 MPH.

AREAS IN AND AROUND ALTMAN...CAPTOLO...HILLTONIA...HUNTERS...
MILLHAVEN...SCARBORO...SYLVANIA AND WOODCLIFF WILL BE IMPACTED
THROUGH 715 PM EDT.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

33
Special weather statement, Jun 17, 7:07 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
707 PM EDT TUE JUN 17 2008

GAZ088-SCZ040-042-172345-
ALLENDALE-HAMPTON-SCREVEN-
707 PM EDT TUE JUN 17 2008

...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY...ALLENDALE COUNTY
AND HAMPTON COUNTY THROUGH 745 PM EDT...

AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR HILLTONIA...OR ABOUT 8
MILES NORTH OF SYLVANIA...MOVING SOUTHEAST AT 27 MPH.

AREAS IN AND AROUND ESTILL...LENA...ALTMAN...CAPTOLO...HILLTONIA...
HUNTERS...NEWINGTON...SYLVANIA AND WOODCLIFF WILL BE IMPACTED THROUGH
745 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 17, 7:19 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
719 PM EDT TUE JUN 17 2008

SCZ045-049-050-172345-
BERKELEY-CHARLESTON-COASTAL COLLETON-
719 PM EDT TUE JUN 17 2008

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY...COLLETON COUNTY
AND CHARLESTON COUNTY THROUGH 745 PM EDT...

AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SOUTH SANTEE TO ADAMS RUN...OR ALONG A LINE EXTENDING
FROM 8 MILES NORTH OF MCCLELLANVILLE TO 14 MILES NORTHEAST OF
CHARLESTON TO 19 MILES SOUTHWEST OF SUMMERVILLE...MOVING SOUTHEAST
AT 25 MPH.

AREAS IN AND AROUND AWENDAW...CAINHOY...CHARLESTON...DANIEL ISLAND...
EDISTO ISLAND...FOLLY BEACH...JAMES ISLAND...JOHNS ISLAND...KIAWAH
ISLAND...MCCLELLANVILLE...MOUNT PLEASANT...ROCKVILLE...SEABROOK
ISLAND...SULLIVANS ISLAND...WANDO...WEST ASHLEY...ISLE OF PALMS...
CENTENARY AND EDISTO BEACH WILL BE IMPACTED THROUGH 745 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:12 PM EDTSpecial Marine WarningCHS2 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.